Alert archive / New Mexico / Flash Flood Warnings in 2012
Flash Flood Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 1, 2012, 7:05 PM MDT for Catron County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 7:05 PM MDT (01:05 UTC)
- Expired
- Aug 1, 2012, 9:00 PM MDT
- In force
- 115 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Catron County, NM
The radar
The Flagstaff radar (KFSX), 227 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4511 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876
WGUS55 KABQ 020105
FFWABQ
NMC003-020300-
/O.NEW.KABQ.FF.W.0019.120802T0105Z-120802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CATRON COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 900 PM MDT
* AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES NORTH OF LUNA...OR
ABOUT 23 MILES NORTHWEST OF RESERVE. THE STORM PRODUCING VERY HEAVY
RAIN WAS NEARLY STATIONARY. THE STORM WAS OVER THE INTERSECTION OF
COUNTY ROAD 19 AND COUNTY ROAD 385 BETWEEN JONES PEAK AND BLACK
GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.
&&
LAT...LON 3405 10897 3403 10887 3398 10879 3388 10875
3373 10875 3380 10884 3380 10896
$$2 follow-up statements
157
WGUS75 KABQ 020206
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
806 PM MDT WED AUG 1 2012
NMC003-020300-
/O.CON.KABQ.FF.W.0019.000000T0000Z-120802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-
806 PM MDT WED AUG 1 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR WEST
CENTRAL CATRON COUNTY...
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAS ENDED OVER THE WARNING AREA. HEAVY RAINFALL FROM
EARLIER THUNDERSTORMS WILL LIKELY CONTINUE THE THREAT FOR FLASH
FLOODING ACROSS THE AREA...INCLUDING STATE LINE ROAD...KARRUTH
ROAD...AND BILL KNIGHT GAP ROAD...OR FOREST SERVICE ROADS 19...
385...AND 209.
LOCATIONS IMPACTED INCLUDE...
RURAL WEST CENTRAL CATRON COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3405 10897 3403 10887 3398 10879 3388 10875
3373 10875 3380 10884 3380 10896
$$
GUYER332
WGUS75 KABQ 020256
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
856 PM MDT WED AUG 1 2012
NMC003-020306-
/O.EXP.KABQ.FF.W.0019.000000T0000Z-120802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-
856 PM MDT WED AUG 1 2012
...FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR WEST CENTRAL
CATRON COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL HAS ENDED
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3405 10897 3403 10887 3398 10879 3388 10875
3373 10875 3380 10884 3380 10896
$$
GUYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 6:00 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 1, 6:00 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT WED AUG 1 2012 .AVIATION... 00Z TAF CYCLE A CLUSTER OF HIGH BASED -TSRA WILL CONTINUE TO MARCH NWWD ALONG THE CONTDVD THROUGH SUNSET. THE SE EXTENT OF THESE CELLS WILL PUSH INTO THE KABQ/KAEG AREA FROM THE SW WITH GUSTY WINDS AND A FEW SHOWERS. SOME CELLS COULD WORK THEIR WAY NEWD INTO THE KSAF AREA AROUND SUNSET. OTHERWISE...KGUP AND POSSIBLY KFMN MAY SEE SHOWERS IN THE VICINITY THIS EVENING. THE CENTER OF THE 500 MB ANTICYCLONIC CIRCULATION WILL SHIFT FROM E OF KELP TODAY TO S OF KDMN THU...AS A WEAK UPPER TROUGH SAGS SEWD ACROSS NE NM WITH A BACK DOOR COLD FRONT. THIS WILL LEAD TO AN UPTICK IN CONVECTION ACROSS THE N CENTRAL MTNS AND NE/E CENTRAL PLAINS...WITH SPOTTIER ACTIVITY FROM THE E SLOPES OF THE CENTRAL AND S CENTRAL MTNS WESTWARD TO THE AZ BORDER. 44 && .PREV DISCUSSION...244 PM MDT WED AUG 1 2012... CURRENTLY...BROAD RIDGE CENTROID SITTING OVER THE TEXAS PANHANDLE PROVIDING SOLID CAPPING OVER EASTERN AND SOUTHERN NEW MEXICO...AND SOME MODEST CIRCULATION OVER WESTERN AND NORTHERN ENDS OF THE STATE. AT THE SURFACE...HIGH PRESSURE RULES OVER COLORADO...WITH WEAK BOUNDARY EXTENDING FROM SURFACE LOW OVER CENTRAL OKLAHOMA WESTWARD INTO THE NORTHEAST PLAINS OF NEW MEXICO. CONVECTION UNDERWAY ALONG THE ARIZONA BORDER IN CATRON COUNTY EARLY THIS AFTERNOON...WITH BROAD EXPANSION TO THE NORTH AND EAST IN THE CARDS THROUGH MID EVENING. PRECIPITABLE WATERS TOPPING 0.75 INCHES WILL SUPPORT SOME LOCALIZED HEAVIER DOWNPOURS INTO THE EARLY EVENING. STILL WATCHING TEMPERATURE RECORDS FOR THE EASTERN PLAINS...WITH WIDESPREAD TRIPLE DIGIT HEAT REMAINING IN THE FORECAST. MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND WELL INTO THE FOLLOWING WORK WEEK. PATTERN WILL BE THE DANCE OF THE RIDGE CENTROID...WITH PANHANDLE POSITION TODAY DRIFTING SOUTHWARD TO THE PERMIAN BASIN OF WEST CENTRAL TEXAS BY THE END OF THE WORK WEEK AND THEN REDEVELOPING BROADLY OVER NEW MEXICO AGAIN THROUGH THE WEEKEND. CENTROID WILL SHIFT TO THE ARIZONA NEW MEXICO BORDER BY TUESDAY NEXT WEEK AND REMAIN PRETTY MUCH IN THAT NEIGHBORHOOD THROUGH THE REMAINDER OF THE WORK WEEK. OVERNIGHT...CONVECTION LINGERING INTO THE EVENING NORTH AND WEST...WITH THE EAST REMAINING DRY. SURFACE LOW SCOOTING WESTWARD OUT OF CENTRAL OKLAHOMA WILL NUDGE UP AGAINST THE NORTHEAST CORNER OF NEW MEXICO BY LATE TONIGHT TO HELP KEEP CONVECTION GOING A LITTLE LONGER OVER THE NORTHEAST PLAINS. LITTLE CHANGE TO OVERNIGHT TEMPERATURE PROFILES. FOR THURSDAY...FAIRLY STAGNANT PATTERN SETS UP A REPEAT FOR THURSDAY...AS RIDGE CENTROID REMAINS OVER THE TEXAS PANHANDLE...AND SURFACE LOW PARKS OVER THE OKLAHOMA PANHANDLE TO ANCHOR PERSISTENT BIT STATIONARY BOUNDARY ACROSS THE NORTHEAST PLAINS. CONVECTIVE COVERAGE VERY SIMILAR TO WEDNESDAY...BUT WITH SOME ENHANCED COVERAGE OVER THE NORTH...AND SOMEWHAT REDUCED COVERAGE OVER THE WEST. LOCAL DOWNPOURS POSSIBLE THURSDAY AFTERNOON WITH PRECIPITABLE WATERS RUNNING GENERALLY IN THE 0.8 TO ONE INCH RANGE. ANOTHER TOASTY DAY OUT EAST...WITH HUNDRED DEGREE OR BETTER HIGH TEMPERATURES GENERALLY ALONG AND SOUTH OF INTERSTATE 40 WITH SOME RECORDS IN JEOPARDY. LIGHT WINDS...GUSTY NEAR THUNDERSTORMS. NO CHANGE TO OVERNIGHT TEMPERATURE PROFILES AS CONVECTION LINGERS WELL INTO THE EVENING. FOR FRIDAY...RIDGE CENTROID OVER THE TEXAS PANHANDLE WITH EXPANSION WESTWARD OVER NEW MEXICO...AND SURFACE LOW NUDGING A FEW MILES WESTWARD TO THE CLAYTON AREA BY FRIDAY AFTERNOON. FRIDAY CONVECTION WILL EXPAND STATEWIDE BUT REMAIN SCATTERED IN COVERAGE...WITH ONLY THE SOUTHEAST CORNER OF THE STATE REMAINING IN THE DRY. CONVECTION LINGERING AGAIN WELL INTO THE EVENING...AND WITH LITTLE CHANGE TO PRECIPITABLE WATERS IN THE COLUMN...LOCALIZED DOWNPOURS REMAIN IN THE CARDS. GENERALLY LIGHT WINDS WITH ANOTHER HOT AFTERNOON FOR THE EASTERN PLAINS PEGGING THE MERCURY AT 100 OR ABOVE SOUTH OF INTERSTATE 40. LITTLE CHANGE TO OVERNIGHT TEMPERATURE PROFILES. FOR SATURDAY...RIDGE CENTROID EXPANDING BROADLY OVER NEW MEXICO...WITH COLD FRONT OUT OF COLORADO SAGGING SOUTHWARD INTO THE NORTHEAST PLAINS SETTING UP SOME ENHANCED CONVECTION SUPPLEMENTING THE STANDARD DAILY ROUNDS OF LOCAL DOWNPOURS IN SCATTERED THUNDERSTORMS NORTH AND WEST. WIND SHIFTS TO NORTH AND EAST OVER THE EASTERN PLAINS AS COLD FRONT MOVES THROUGH MAY SUPPORT SOME GUSTY GAP WINDS THROUGH THE CENTRAL MOUNTAIN CHAIN AND OUT OVER THE RIO GRANDE VALLEY SATURDAY NIGHT HELPED OUT BY ANY CONVECTION DURING THE DAY AND EARLY EVENING. COOLER AIR SIFTING IN WILL HELP CONFINE THE TRIPLE DIGIT HEAT BOX TO THE SOUTHEAST CORNER OF THE STATE...WITH MOST OTHER POINTS ENJOYING A FEW DEGREES RESPITE FROM THE RUN OF HOT TEMPERATURES. OUTLOOK...SUNDAY THROUGH TUESDAY...RIDGE CENTROID INTO WESTERN NEW MEXICO ON SUNDAY...AND THEN BROADLY SET UP OVER THE ARIZONA BORDER COUNTRY THROUGH TUESDAY. PATTERN WILL RECYCLE MOISTURE IN DAILY CONVECTION OVER THE WEST AND CENTRAL WITH GRADUAL DECLINE IN COVERAGE AND INTENSITY THROUGH TUESDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS IN THE WEST...AND 3 TO 8 DEGREES ABOVE EARLY AUGUST NORMALS IN THE EAST. SHY .FIRE WEATHER... FORECAST TRENDS STILL ON TRACK. HIGHLIGHTED BY A MODERATE TO POTENTIAL STRONGER BACK DOOR COLD FRONT SATURDAY/SATURDAY NIGHT WHICH SHOULD ACT TO REPLENISH SOME LOST MOISTURE DUE TO RECYCLING THE NEXT FEW DAYS. CONFIDENCE IS INCREASING FOR THIS SCENARIO. AS FAR AS THE REST OF TODAY. AS ANTICIPATED THE STEERING FLOWS HAVE CHANGED UP FROM THE PREVIOUS FEW DAYS. GENERALLY A SOUTHWEST TO NORTHEAST OR WEST TO EAST FLOW FOR THE STORMS. STORM ACTIVITY BY THIS POINT IS A LITTLE LESS THAN PREVIOUS FEW DAYS. BUT LOOK FOR SOME LIGHTNING TO FAVOR THE WESTERN AND NORTHERN MOUNTAINS. THE BETTER WETTING RAIN FOOTPRINT WILL BE FOUND ACROSS THE WESTERN MOUNTAINS WHERE MOISTURE IN THE ATMOSPHERE IS HIGHER. STORMS ARE ALSO MOVING AT A LITTLE QUICKER RATE. LOOKING FOR MOST OF THE ACTIVITY TO DIE DOWN BY MIDNIGHT. STILL LOOKING AT MODERATE RECOVERIES ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND EASTERN PLAINS TONIGHT. GOOD TO EXCELLENT ELSEWHERE. THE MAIN UPPER HIGH CENTER WILL REMAIN OVER PORTIONS OF TEXAS THROUGH FRIDAY. RECYCLING OF MOISTURE WILL CONTINUE OVER NORTHERN AND CENTRAL NEW MEXICO WITH THE BEST CHANCE OF SOME MEASURABLE AND WETTING RAIN ACROSS THE WESTERN AND NORTHERN MOUNTAINS. THE NORTHEAST PLAINS VIA SOME BOUNDARY SHIFTS COULD EXPERIENCE SOME WETTING RAIN AS WELL. THIS IS SUPPORTED BY THE ECMWF...GFS AND NAM. THE NAM IS A BIT MORE BULLISH FOR PRECIPITATION ALONG THE MAIN CENTRAL MOUNTAIN CHAIN LIKE THE SANDIA AND MANZANOS AND ADJACENT HIGH PLAINS BUT EXPECTING LESSER AMOUNTS THERE. DUE TO THE PROXIMITY OF THE UPPER HIGH CENTER...TEMPERATURES WILL GENERALLY BE ON THE WARMER SIDE. NEAR TO 6 DEGREES ABOVE NORMAL WESTERN AND CENTRAL LOCATIONS WHILE 8 TO 15 DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS. SOME BREEZINESS IS EXPECTED IN THE AFTERNOON BUT MORE MODERATE TYPE OF WIND SPEEDS. FAVORING NORTHERN AND EASTERN AREAS. GUSTY OUTFLOW WINDS WOULD REMAIN THE BIGGEST CONCERN DURING THIS TIME FRAME AS IT CONCERNS WINDS. HUMIDITIES WILL BE LOWER IN AREAS...EXPECT TEENS ESPECIALLY FAVORING THE CENTRAL AND EASTERN LOWLANDS. AS MENTIONED ABOVE...A CHANGE IS EXPECTED TO DEVELOP ON SATURDAY AND EXTEND INTO SUNDAY. A COLD FRONTAL BOUNDARY MOST LIKELY ENHANCED OR STRENGTHENED BY THUNDERSTORM COLD POOLING IS EXPECTED TO PUSH ACROSS THE EASTERN PLAINS AND INTO THE RIO GRANDE VALLEY WESTWARD. BEHIND IT WILL BE HIGHER DEW POINTS AND THUS HIGHER MOISTURE TO WORK WITH. THIS WILL FUEL A BETTER CHANCE OF WETTING STORMS...ESPECIALLY ALONG OR NEAR TO THE BOUNDARY. NORTHEAST AREAS ARE PEGGED TO BE FAVORED ON SATURDAY BY BOTH THE GFS AND ECMWF. THE NAM IS MORE AGGRESSIVE WITH THE COLD FRONTAL BOUNDARY AND TENDS TO STABILIZE CONDITIONS BEHIND IT QUICKER SO CENTRAL AREAS WOULD BE FAVORED MORE FOR WETTING RAIN. EITHER WAY...A CHANGE IS AFOOT. SUSPECT THAT WESTERN AND CENTRAL AREAS WOULD BE FAVORED FOR HIGHER WETTING RAIN POTENTIAL ON SUNDAY AND THIS IS PLAYED OUT MOST WITHIN THE GFS FORECAST. THE UPPER HIGH BY THIS POINT IS EXPECTED TO BE MORE OVER EASTERN NM AND THAT WILL AFFECT STEERING FLOWS ETC. BASICALLY THE STEERING FLOW WOULD BE ON THE LIGHTER SIDE GIVING MORE EFFICIENCY TO THE STORMS. THE ECMWF AND GFS ARE PRETTY SIMILAR WITH THEIR UPPER HIGH RENDITION THE EARLIER HALF OF NEXT WEEK...GENERALLY OVER SOME PORTION OF NEW MEXICO AND ARIZONA. IF THE UPPER HIGH WERE TO MOVE A LITTLE FURTHER WEST THEN THAT WOULD OPEN THE STATE UP TO ANOTHER BACK DOOR COLD FRONT. EITHER WAY...THERE SHOULD BE MOISTURE TO WORK WITH AS IT CONCERNS SHOWERS AND THUNDERSTORMS. CENTRAL AND WESTERN AREAS WOULD MOST LIKELY BE FAVORED UNDER THIS SCENARIO BUT HAVE TO WATCH ANOTHER POTENTIAL BACK DOOR WHICH WOULD THEN HELP OUT THE EASTERN PLAINS MORE. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Aug 1, 5:33 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MDT WED AUG 1 2012 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 533 AM MDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL FAVOR THE NORTHERN AND WESTERN MOUNTAINS OF NEW MEXICO TODAY WITH LESS COVERAGE OF STORMS ALONG THE REMAINDER OF THE CENTRAL MOUNTAIN CHAIN. ANY HEAVY RAINFALL TODAY WILL BE SPOTTY AND LOCALIZED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO IMPACT CENTRAL TO WESTERN SECTIONS OF NEW MEXICO...INCLUDING AREAS ALONG AND NEAR THE HIGHER TERRAIN. THUNDERSTORMS WILL ALSO SPREAD INTO THE NORTHEAST QUADRANT OF THE STATE THURSDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY EACH DAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
In the hours before
Special weather statement, Aug 1, 6:37 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT WED AUG 1 2012 NMZ508-020115- SOUTHWEST MOUNTAINS- 637 PM MDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATRON COUNTY THROUGH 715 PM MDT... AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF RED HILL...OR ABOUT 25 MILES NORTH OF RESERVE...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN CATRON COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3414 10879 3389 10878 3392 10905 3410 10906 TIME...MOT...LOC 0037Z 228DEG 4KT 3404 10891 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:37 PM MDT | Special Weather Statement | ABQ | Catron | 38 min |
| Aug 2, 1:24 PM MDT | Areal Flood Advisory | ABQ | San Juan | 3 hr |
| Aug 2, 2:57 PM MDT | Areal Flood Advisory | ABQ | San Juan | 108 min |
| Aug 2, 3:45 PM MDT | Flash Flood Warning | ABQ | San Juan | 90 min |
| Aug 2, 4:33 PM MDT | Special Weather Statement | ABQ | Union | 57 min |
| Aug 2, 5:34 PM MDT | Areal Flood Advisory | ABQ | Taos | 116 min |
Nearby
Flash Flood Warnings in New Mexico, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.